From Lamictal to Generic Lamotrigine 2009

From 2009…..

I’m just plain worn out!

I honestly think that switching to the generic Lamotrigine (Lamictal) has made me more tired. I know it has increased my other side effects. As I’ve said in a lot of other posts, it’s working exactly the same as Lamictal in terms of mood swings. Which is good! But I am not myself physically. I am sure this will end, but it’s definitely proof that generics are not the same as the original product in terms of the non active ingredients. If you look under the Lamictal category on the right, you can read some great discussions on what it was like for those of us who went from Lamictal to generic Lamotrigine!

I wonder who else has had trouble changing to a generic? I’m not even sure [ Read More ]

I Left My Bipolar Meds at Home!

Here is a note from a reader: Roselyn

Julie, I’ve been a fan of the blog and your books for years. I really follow what you suggest and it has made a huge difference. I think you will find the following story interesting as it is an example of when I didn’t follow what you suggested- and things didn’t go well!

Like you, I take Lamictal. It works very well for me- but it’s always a balance in terms of dosage. I actually did something really stupid last weekend. I went out of town to speak to a NAMI (National Alliance on Mental Illness) group and forgot to take my Lamictal!

I was freaked out about it- but I thought that missing a few days shouldn’t be too much of a [ Read More ]

Bipolar Disorder Medication Blog Posts

Bipolar Disorder Medication Blog Posts

All of my blogs are divided into categories- you can see the list on the right- I’ve been consolidating them for the past few weeks. Here’s an example of what’s included in the medications category:

Medications: Abilify, tegretol, depakote, lithium, lamictal, lamotrigine, zyprexa, serequel, anti depressants, medical treatment of bipolar disorder, medications used to treat bipolar disorder, side effects, anti convulsants, anti psychotics, mood stabilizers, mania medications, depression medications, anxiety medications, talking with your doctor about medications, family members on medications, family members who refuse medications, medications in the news, what medications should a person with bipolar disorder take, etc etc!

Can you believe there is so much to learn about medications and bipolar disorder! If you just take an hour to read all of the blogs in this [ Read More ]

Bipolar Disorder Medications and Weight Gain

I gained weight recently when I started on Lithium because my dose was too high. I basically became an eating machine! I’ve been through this so many times. I’m mad at myself because once the extra lithium was out of my system, I kept eating. This happened to me with Seroquel as well. (Seroquel is an anti psychotic- lithium is a mood stabilizer.) I know people who have been on lithium and have not gained a pound! It’s the same with Seroquel- I know a guy who has been on it for ages. No weight gain! It’s depressing

I will just have to have some more chips and salsa to feel better.;)

I know that I could have stopped the eating. I didn’t. So now I have more weight to lose. [ Read More ]

I left my meds at home.. not good

Have you ever left your bipolar meds at home? It’s not a good feeling. I had a coaching call this morning that went well. I then got things ready to go to my writing office- at Starbucks.

My meds were on the counter- I should have put them in my bag last night- and I didn’t. I managed to leave them on the counter.

So now it’s 5PM and I have missed two med doses. Luckily I have my Lamictal in the car- so I was able to take that- but not my Lithium.

I don’t do well when I miss doses. When I get home later tonight, I will take one pill- then wake up at 2 am or so and take another pill and then the final dose [ Read More ]

How do I talk to my boyfriend about his Lamictal dose?

I often get questions on how to talk a person with bipolar disorder about their medications. Here is a question from Cheryl. I use a tecnhnique called ‘scripts’ with all of my coaching clients. I explain a bit about scripts in my answer.

Hi Julie,

My boyfriend just started taking Lamcital about a year ago and his doctor only has him on 40 mg and it’s just not enough. After almost 20 years of refusing to take meds this is progress for sure, but both he and his doctor are being so very conservative I’m still waiting for the miracle to kick in. Don’t get me wrong, even at 40 mg it’s helped, but there is still irritably, cycling, sleeplessness, etc. His mom is at 400 mg so at least in theory he [ Read More ]

Page 7 of 16« First...3456789101112...Last »